Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have irregular periods for long time. Reason?

Hi, Im 20 and my periods are really irregular for no apparent reason, like literally 3 months there any reason for this? I came off the mini pill a year ago and I know that can have an affect on my cycle but to be honest my periods have been irregular for my whole life...getting one once a month would probably cause me concern for how rarely it happens. Just wondering if I have any reason to be concerned?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2016

There are several reasons for irregular period like ovarian cyst or PCOD (most common in your case), hormonal imbalance, stress/anxiety, thyroid problem, wt gain/ extreme loss, irregular eating habits etc.

Need to investigate properly to rule out underlying pathology by USG lower abdomen & complete hormone assay, thyroid profile, blood sugar & prolactin level, blood testosterone level etc. Consult with your gynecologist for proper guidance and take suggestive measures.

Avoid stress/ tension, take healthy diet with Vitamin & iron supplements, control body wt and take sound sleep. You may need to take hormonal therapy to regularize period with other supportive medication.

Be well.
Answered: Thu, 30 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor